What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 2, 11:51 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 2, 11:51 AM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1251 PM CDT Thu Jun 2 2022
...New AVIATION...
.NEAR TERM...
(Rest of Today)
Issued at 1043 AM CDT Thu Jun 2 2022
Unlike yesterday's dry period, a bit different this morning
across the Tennessee Valley. A passing area of showers earlier
brought light amounts of rainfall affected parts of southern
middle Tennessee, as a weak complex traversed that region. Another
area of convection was moving eastward across Winston and eastern
Lawrence counties, approaching areas from Cullman to Decatur.
Additional scattered to numerous showers/thunderstorms were
heading to the east across north and western Mississippi and
eastern Arkansas. Otherwise with skies ranging from generally
clear east to partly/mostly cloudy west, warm conditions prevailed
across the Valley, with 10 AM temperatures into the low/mid 80s
with light SW-W winds.
A cold front extending from east/central Kentucky, to west of
Nashville, and just SE of Memphis, will continue heading to the SE
during the course of the afternoon and evening. It per CAM output
and continuity should move across the area during the course of
the afternoon and evening. Lift created by the front and moisture
pooling, with precip water amounts rising into the 1.7 to near 2
inches will bring a potential for locally heavy rains from some of
the convection. Although the area ground is "dry", enough runoff
could result in ponding of water in low spots, as well as flash
flooding or two incident. CAPE values rising into the +2000 J/kg
range and modest low/mid level lapse rates could result in gusty,
possibility marginally severe wind gusts in the stronger storms as
well.
&&
.SHORT TERM...
(Tonight through Saturday night)
Issued at 213 AM CDT Thu Jun 2 2022
Will see coverage of showers/storms taper with sunset due to the
loss of daytime heating and the front moving out of the forecast
area. Behind the front we'll see cooler and drier air filter in.
Lingering cloud cover will keep overnight lows in the lower 60s.
High pressure in place on Friday will make for a beautiful day! Be
sure to get out and enjoy dewpoints in the 50s with decreasing
cloud cover and NNE winds 5-10mph. Highs will be around 80 but
overnight lows will fall into the upper 50s/lower 60s as skies
clear out and winds slack. Pleasant conditions will persist
through Saturday with temps only a tad higher.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 213 AM CDT Thu Jun 2 2022
Heading into next week, the sfc high across the Southeast will
shift eastward and the stubborn upper level low that is anchored
up in southern Manitoba will keep flow quasi-zonal. Disturbances
sliding through will return shower/storm chances Sunday and
Monday. The stubborn upper low will finally slide eastward on
Monday and develop a low in the Great Lakes region. This will pull
a cold front through the OH Valley on Tuesday and possibly stall
just N of the TN Valley allowing for a few rounds of mainly
diurnal shower/storms to make it in on Tuesday and Wednesday.
In this set up, look for humid conditions to return and temps
warming back up into the 90s by Wednesday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1251 PM CDT Thu Jun 2 2022
Sct showers/t-storms were developing over the region as of TAF
issuance, moving eastward 15-20kt. Sct convection over NW AL will
impact the KMSL terminal over the next couple of hours, then KHSV
a few hours later. Additional activity is possible into the early
evening, as a cold front moves across the region from NW-SE in
the late afternoon and early evening. Variable gusty winds of
20-25kt and brief CIG/VSBY reductions to MVFR, at times lower may
accompany the heavier showers/stronger storms. Shower activity
should end this evening as drier and more stable air filters in.
Light SW-W winds early in the afternoon will veer to the NW this
evening, and become northerly, increasing to 5-15kt Fri morning.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...RSB
SHORT TERM....JMS
LONG TERM....JMS
AVIATION...RSB
Hazardous weather outlook, Jun 2, 1:21 AM CST, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
221 AM CDT Thu Jun 2 2022
ALZ001>010-016-TNZ076-096-097-030700-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
221 AM CDT Thu Jun 2 2022
This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama, northwest Alabama and southern middle Tennessee.
.DAY ONE...Today and tonight.
Scattered to numerous thunderstorms will develop this afternoon as
the cold front pushes into the TN Valley. A few of the thunderstorms
could be strong with gusty winds being the primary threat. There is a
low risk of a severe thunderstorm capable of wind gusts of 60 mph or
higher.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated to scattered showers and thunderstorms are possible each
afternoon Sunday through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 2, 11:01 AM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1201 PM CDT Thu Jun 2 2022
ALZ006-021745-
Madison AL-
1201 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of central Madison
County through 1245 PM CDT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm over
western Huntsville, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Alabama A And M University, Marshall Space Flight Center, University
Of Alabama In Huntsville, Ryland and Hampton Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3463 8675 3476 8677 3491 8651 3464 8639
TIME...MOT...LOC 1701Z 262DEG 17KT 3470 8668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GHSpecial weather statement, Jun 2, 11:54 AM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1254 PM CDT Thu Jun 2 2022
ALZ006-008-010-021845-
Marshall AL-Madison AL-DeKalb AL-
1254 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of central Marshall,
south central Madison and western DeKalb Counties through 145 PM
CDT...
At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm over
Guntersville, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albertville, Guntersville, Arab, Union Grove, Hustleville, Rabbit
Town, Columbus City, Lake Guntersville St Park and Mountain View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3427 8621 3429 8643 3430 8648 3430 8651
3453 8645 3443 8598
TIME...MOT...LOC 1754Z 242DEG 13KT 3435 8626
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GHSpecial weather statement, Jun 2, 12:18 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Huntsville AL
118 PM CDT Thu Jun 2 2022
ALZ004-007-021900-
Lawrence AL-Morgan AL-
118 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of southwestern Morgan
and southeastern Lawrence Counties through 200 PM CDT...
At 118 PM CDT, Doppler radar was tracking a strong thunderstorm over
Moulton, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Decatur, Moulton, Chalybeate Springs, Speake, Neel, Massey, Caddo,
Basham, Wren and eastern Bankhead National Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3444 8735 3456 8733 3458 8699 3432 8703
TIME...MOT...LOC 1818Z 272DEG 19KT 3449 8725
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GHSpecial weather statement, Jun 2, 12:32 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Huntsville AL
132 PM CDT Thu Jun 2 2022
ALZ016-021915-
Cullman AL-
132 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of west central Cullman
County through 215 PM CDT...
At 132 PM CDT, Doppler radar was tracking a strong thunderstorm near
Helicon, or near Arley, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crane Hill, Jones Chapel, Logan and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3399 8715 3399 8711 3421 8711 3425 8707
3404 8691 3397 8714
TIME...MOT...LOC 1832Z 240DEG 8KT 3408 8713
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GHSpecial weather statement, Jun 2, 12:56 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Huntsville AL
156 PM CDT Thu Jun 2 2022
ALZ008>010-021945-
Marshall AL-DeKalb AL-Jackson AL-
156 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of southeastern
Jackson, east central Marshall and central DeKalb Counties through
245 PM CDT...
At 155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pisgah, or 7 miles east of Scottsboro, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsboro, Rainsville, Henagar, Sylvania, Hollywood, Powell,
Section, Ider, Pisgah and Valley Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3442 8613 3462 8600 3470 8599 3485 8558
3484 8558 3458 8553
TIME...MOT...LOC 1855Z 259DEG 21KT 3468 8591
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GHSpecial weather statement, Jun 2, 1:00 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
200 PM CDT Thu Jun 2 2022
ALZ005>007-021945-
Madison AL-Morgan AL-Limestone AL-
200 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of western Madison,
southeastern Limestone and central Morgan Counties through 245 PM
CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm over
Decatur, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Decatur, Redstone Arsenal, Priceville, Triana, Huntsville
International Airport, Somerville and Mooresville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3454 8703 3462 8699 3463 8668 3442 8681
TIME...MOT...LOC 1900Z 281DEG 15KT 3458 8696
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GH